MAUDE Adverse Event Report: RESPIRONICS, INC DREAMSTATION EXPERT; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC DREAMSTATION EXPERT; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX501H12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop a respiratory infection.The patient was hospitalized in response to the reported event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop a respiratory infection.The patient was hospitalized in response to the reported event.Upon further review, the reported events of hospitalization due to respiratory infection and blisters in her mouth; was given with antibiotics, iv, and oxygen and the patient stated a green medication is for rinsing her mouth were assessed as non serious injury.The device was returned to the manufacturer product investigation lab for further evaluation.The external aspect of the device was inspected and the manufacturer observed there was unknown dust/dirt contamination present on all surfaces of the base unit.The device did not return with an sd card or filter.There was an unknown dust contamination present at the air inlet of the filter and at the iso port entrance.The internal aspect of the device was inspected and the manufacturer observed unknown debris in the tracks of the ui panel.The manufacturer found that there were mineral deposits present on the motor casing and blower box housing suggesting unknown liquid ingress.There was an unknown white dust contamination found on the bottom enclosure, blower box housing, blower motor, blower impeller, and rear panel o-ring.Evidence of sound abatement foam degradation/breakdown was not observed in the base unit.The manufacturer confirmed no presence of degraded sound abatement foam.Section b1 has been corrected to reflect product problem and section h1 has been updated to reflect malfunction in this report.Section d8, d9, h2 and h3 has been updated.Section h6 health effect - impact code, medical device problem code, type of investigation, investigation findings, investigation conclusions have been updated in this report.

Brand Name
DREAMSTATION EXPERT
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge ln
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge ln
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13305783
Report Number2518422-2022-01333
Device Sequence Number19669596
Product Code BZD
UDI-Device Identifier00606959053168
UDI-Public00606959053168
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX501H12
Device Catalogue NumberCAX501H12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown